Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at May 8, 2020, 3:51 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 9, 2020, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:51 AM CDT (08:51 UTC)
- In effect from
- May 9, 2020, 12:00 AM CDT
- Expired
- May 9, 2020, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS73 KSGF 080851 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 351 AM CDT Fri May 8 2020 ...Frost Advisory Tonight... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081700- /O.NEW.KSGF.FR.Y.0004.200509T0500Z-200509T1200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 351 AM CDT Fri May 8 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM CDT Saturday. * TEMPERATURE...A cold front moving through the area early today will bring near record cold temperatures for the date. Low temperatures tonight are expected to fall into the low to mid 30s in many areas. * IMPACTS...Frost is expected to develop. Unprotected plants sensitive to cold and frost may be effected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
999 WWUS73 KSGF 081402 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 902 AM CDT Fri May 8 2020 ...Frost Advisory Tonight... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- /O.CON.KSGF.FR.Y.0004.200509T0500Z-200509T1200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 902 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Widespread frost. * WHERE...Across most of the Missouri Ozarks into extreme southeast Kansas. * WHEN...Tonight after midnight. * TEMPERATURE...A cold front moving through the area early today will bring near record cold temperatures for the date. Low temperatures tonight are expected to fall into the low to mid 30s in many areas. * IMPACTS...Frost is expected to develop. Unprotected plants sensitive to cold and frost may be effected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
908 WWUS73 KSGF 091201 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 701 AM CDT Sat May 9 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091315- /O.EXP.KSGF.FR.Y.0004.000000T0000Z-200509T1200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 701 AM CDT Sat May 9 2020 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Temperatures are starting to warm this morning under sunny skies. Temperatures will continue warm this morning which will end the risk for additional frost development this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 8, 3:43 AM CDT, 8 minutes earlier.
Area forecast discussion, May 8, 3:43 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
343 AM CDT Fri May 8 2020
.SHORT TERM...(Today and tonight)
Issued at 230 AM CDT Fri May 8 2020
A band of showers/thunderstorms is moving through the region
ahead of a cold front that will move through the area early today.
Have seen some outflow gusts as high as 40 mph from southeast KS
into the sw MO Ozarks. The main band of rain will shift east of
the area by 12z/7am, but a small area of lingering light rain will
persist ahead of the main shortwave as it tracks through the area
this morning (especially over central MO).
The sky will gradually clear in the wake of the shortwave with
sunny weather this afternoon. Gusty north winds behind the front
will diminish this evening with high pressure moving in and
becoming centered over the area late tonight.
With the unseasonably cool/cold air mass and diminishing winds,
most guidance has temperatures falling into the 30s. Will have a
frost advisory for the area. Some high clouds may move into the
area late (HRRR simulated IR satellite shows a small amount), but
overall it doesn't look like cloud cover will be much of a factor.
.LONG TERM...(Saturday through Thursday)
Issued at 230 AM CDT Fri May 8 2020
Weekend: Sfc high pressure will move off to the southeast. A
shortwave moving southeast from the northern Plains into the
Midwest will support a sfc clipper low along with a trailing sfc
front moving through the area late Sat night/early Sunday. We are
not looking for much chance of rain despite the frontal passage
with a dry atmosphere expected to be in place.
Monday-Tuesday: A broad area of moisture and isentropic
upglide/lift will develop over the Plains into the Ozarks ahead of
a weak Pacific based shortwave. Clouds will increase Monday with
light rain chances increasing late in the day/Mon night into Tue
morning. Looks like a cold rain with only some embedded isolated
thunder possible.
Wednesday-Thursday: Temperatures will moderate during this time.
Persistent south winds and Gulf moisture advection will occur with
weak/ill defined upper level disturbances. Will maintain
shower/thunderstorm chances for this period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1141 PM CDT Thu May 7 2020
Rain will continue through most of the night at all of the TAF
sites. Thunder potential is very low and confined to mainly JLN
and BBG. Ceilings will drop to MVFR and eventually IFR, mainly
after 09z. Visibilities will also drop at times within heavier
rain. Winds will start out southeasterly, and then switch to the
northwest towards 12Z. Northwest winds will then further increase
and become gusty by mid morning with 30kt gusts possible.
Ceilings will improve by late morning and afternoon.
&&
.CLIMATE...
Issued at 207 AM CDT Fri May 8 2020
Record lows for Saturday:
Location Record Low/Year
Springfield/SGF: 32/1980
Joplin/JLN: 34/1906
West Plains/UNO: 34/1976 and 1980
Rolla-Vichy/VIH: 36/1966
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from midnight tonight to 7 AM CDT Saturday for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Frost Advisory from midnight tonight to 7 AM CDT Saturday for
KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Burchfield
CLIMATE...DSAHazardous weather outlook, May 7, 1:26 PM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 126 PM CDT Thu May 7 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 126 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Rain and a few thunderstorms will spread into the area this afternoon and tonight. Some localized heavy rain may lead to low water crossing and minor creek flooding late tonight. The overall risk for flooding is limited. No severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty north winds are expected with gusts over 30 mph on Friday over parts of southern Missouri. Unseasonably cold temperatures are expected Friday night and Saturday morning with lows in 30s. This may lead to areas of frost. Showers and thunderstorms will be possible at times from late Monday through Wednesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.